Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 1997, 4:47 PM EDT for Liberty County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 1997, 4:47 PM EDT (20:47 UTC)
- Expired
- Aug 31, 1997, 5:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 312048 RRA SVRTLH FLC077-312130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 PM EDT SUN AUG 31 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...SOUTHERN LIBERTY COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE EXTREME SOUTHEAST PORTION OF LIBERTY COUNTY. THE STORM IS LOCATED BETWEEN SUMATRA AND SANBORN AND IS LIKELY PRODUCING LARGE HAIL. THE STORM WILL MOVE SLOWLY TO THE SOUTHWEST. IF THREATENING WEATHER IS APROACHING YOU...TAKE SHELTER. IF YOU HAVE SEVERE WEATHER TO REPORT... ASK YOUR LOCAL LAW ENFORCEMENT AGENCY TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 10:45 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 31, 10:45 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT SUN AUG 31 1997 CONVERGENCE LINE IN THE NE GULF AND APALACHEE HAS PRODUCED CONVECTION OVER THE COASTAL WATERS. HARD TO TELL HOW FAR NE INLAND THIS LINE EXTENDS WITH SUCH LIGHT WIND FLOW. THIS MAY ONCE AGAIN BE THE INITIAL FOCUS AREA FOR TSRA THIS AFTN. ATMOS INSTBLTY FAIRLY SIMILAR TO THAT OF THE PAST FEW DAYS. WILL ONCE AGAIN SEE A FEW SEA BRZ STORMS. DO NOT PLAN ANY CHANGES TO ZONES AT MOMENT. 10
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.